Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Improving labs but low platelets
Aug 30, 2009

I was diagnosed in 6.2009 and have been taking Atripla now for since 7.22.2009. My lab tests were done after taking Atripla for three weeks ans the cd4 count had increased from 213 to over 400. The viral load has improved (however; I do not know the actual numbers). The reason for the original suspicion of hiv infection was low platelet count. This count has not increased (actually decreased to 13). How long does Atripla take to actually increase the platelet count? The hematologist sent me to an HIV specialist and said that medicicine would improve the counts.

Response from Dr. Holodniy

Your doctor is correct. In some cases of HIV infection (like yours) the infection can affect the platelet count. HIV treatment can improve the count or get it back to the normal range. This may take a few months. On the other hand, some times the HIV treatment will not result in an improved platelet count, and in those cases giving steroids, immune globulin, or some times removing the spleen must be done.



Previous
Treatment Switch
Next
Low white blood cell count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement